Wildfire, Lincoln
- When
- August 11, 4:00 AM MST
- Where
- Lincoln County, 25 mi N of Shoshone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.002, -114.138 (the zone’s center; the record gives no point)
4100 acre Timmerman fire north of Shoshone burned grass and sagebrush. No property damage reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
4100 acre Timmerman fire north of Shoshone burned grass and sagebrush. No property damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 11, 2:30 AM MST, 1 hour 30 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 AM MDT MON AUG 11 2003 LATEST WATER VAPOR INDICATES VERY LITTLE OVERALL MOVEMENT IN LARGE SCALE WEATHER FEATURES. SOME MOISTURE STILL EVIDENT COMING AROUND UPPER RIDGE PRIMARILY INTO OUR UPPER HIGHLANDS AREA. MSAS STILL INDICATING POCKETS OF LOW AND MID 80S IN THE VALLEYS... AND THIS IS CONFIRMED BY ASOS. DID HAVE A FEW STROKES OF LIGHTNING EARLIER...BUT NO NEW ACTIVITY IN THE PAST HOUR AS CONVECTION CONTINUES TO DECREASE. LAST NIGHT SATELLITE DID INDICATE SOME POSSIBLE NEW FIRES NEAR PICABO AND POINTS IN LEMHI COUNTY. POCATELLO HIT 100 YESTERDAY...AND NEAR RECORD HIGH TEMPERATURES ESPECIALLY IN AREA VALLEYS LOOKS GOOD FOR THE NEXT FEW DAYS. IN THE SHORT TERM...NO MAJOR PROBLEMS NOTED. WILL KEEP NEAR RECORD HIGH WORDING IN ZONES FOR TODAY. SHOULD STILL HAVE ENOUGH AFTERNOON INSTABILITY TO KICK UP ANOTHER ROUND OF MAINLY DRY THUNDERSTORMS IN THE UPPER SNAKE HIGHLANDS. LATEST AVN NOW TAKES MOST OF THE ENERGY WITH THE ADVERTISED UPPER TROUGH FURTHER NORTH...ACROSS THE IDAHO PANHANDLE. A WEAK SURFACE FRONT LOOKS AS IF IT WILL WASH OUT ACROSS CENTRAL IDAHO ON FRIDAY WITH A 591 HEIGHT OVER SOUTHERN IDAHO...FIND IT HARD TO LOWER TEMPERATURES MUCH. DID LOWER FRIDAY HIGHS FROM UPPER 90S IN THE VALLEYS TO LOWER AND MID 90S. OTHER THAN ABOVE...MADE NO SIGNIFICANT CHANGES TO MID AND LONG TERM FORECAST. BY LATE WEEK INTO NEXT WEEKEND...THE ECMWF IS SHOWING A RETURN OF BROAD CYCLONIC FLOW ACROSS THE GULF OF ALASKA AND A RETURN OF UPPER RIDGING ACROSS THE NORTHWEST...THOUGH A LITTLE FLATTER. KSFX...OPERATIONAL...VCP 21. .PIH...NONE. MEYER
IDZ017>023-031-032-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374850.